Alert archive / Georgia / Freeze Warnings in 2022

Freeze Warning 8, NWS Atlanta, GA

October 19, 202296 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Oct 19, 2022, 10:23 AM EDT for 96 counties in Georgia. It took effect at Oct 20, 2022, 12:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 19, 2022, 10:23 AM EDT (14:23 UTC)
In effect from
Oct 20, 2022, 12:00 AM EDT
Expired
Oct 20, 2022, 10:00 AM EDT
In force
10 hr
Issued by
NWS Atlanta, GA
All 96 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 2.4 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -70 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1303 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-70 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

327 
WWUS72 KFFC 191423
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
1023 AM EDT Wed Oct 19 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>084-
089>096-105-107-201000-
/O.EXP.KFFC.FZ.W.0007.000000T0000Z-221019T1400Z/
/O.UPG.KFFC.FZ.A.0003.221020T0400Z-221020T1400Z/
/O.NEW.KFFC.FZ.W.0008.221020T0400Z-221020T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Muscogee-Chattahoochee-Marion-Schley-Macon-Peach-
Houston-Bleckley-Dooly-Pulaski-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon,
Columbus, and Warner Robins
1023 AM EDT Wed Oct 19 2022

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
THURSDAY...
...FREEZE WARNING HAS EXPIRED...

* WHAT...Sub-freezing temperatures mainly in the upper 20s to low
  30s.

* WHERE...Portions of central, east central, north central, 
  northeast, northwest and west central Georgia.

* WHEN...From midnight tonight to 10 AM EDT Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

GAZ085-097-102>104-106-108-109-201000-
/O.UPG.KFFC.FZ.A.0003.221020T0400Z-221020T1400Z/
/O.NEW.KFFC.FZ.W.0008.221020T0400Z-221020T1400Z/
Johnson-Laurens-Stewart-Webster-Sumter-Crisp-Wilcox-Dodge-
Including the cities of Dublin, Lumpkin, Americus, and Cordele
1023 AM EDT Wed Oct 19 2022

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
THURSDAY...

* WHAT...Sub-freezing temperatures in the low 30s.

* WHERE...Johnson, Laurens, Stewart, Webster, Sumter, Crisp, 
  Wilcox and Dodge Counties.

* WHEN...From midnight tonight to 10 AM EDT Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

GAZ086-098-110>113-201000-
/O.NEW.KFFC.FZ.W.0008.221020T0400Z-221020T1400Z/
Emanuel-Treutlen-Telfair-Wheeler-Montgomery-Toombs-
Including the cities of Swainsboro and Vidalia
1023 AM EDT Wed Oct 19 2022

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
THURSDAY...

* WHAT...Sub-freezing temperatures in the low 30s.

* WHERE...Emanuel, Treutlen, Telfair, Wheeler, Montgomery and 
  Toombs Counties.

* WHEN...From midnight tonight to 10 AM EDT Thursday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
2 follow-up statements
041 
WWUS72 KFFC 200730
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
330 AM EDT Thu Oct 20 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201400-
/O.CON.KFFC.FZ.W.0008.000000T0000Z-221020T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon,
Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, 
Cordele, and Vidalia
330 AM EDT Thu Oct 20 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Temperatures as low as 31.

* WHERE...Portions of central, east central, north central, 
  northeast, northwest, southeast and west central Georgia.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
258 
WWUS72 KFFC 201349
NPWFFC

URGENT - WEATHER MESSAGE
National Weather Service Peachtree City GA
949 AM EDT Thu Oct 20 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201500-
/O.EXP.KFFC.FZ.W.0008.000000T0000Z-221020T1400Z/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
Including the cities of Calhoun, Dahlonega, Cleveland, Rome, 
Cartersville, Gainesville, Marietta, Atlanta, Lawrenceville, 
Athens, Carrollton, Douglasville, East Point, Decatur, Conyers, 
Covington, Newnan, Peachtree City, Griffin, Milledgeville, Macon,
Swainsboro, Columbus, Warner Robins, Dublin, Lumpkin, Americus, 
Cordele, and Vidalia
949 AM EDT Thu Oct 20 2022

...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING...

Temperatures have risen above freezing at most locations and will
continue to rise quickly. The Freeze Warning will be allowed to
expire at 10 am.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Oct 19, 7:42 AM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Oct 19, 7:42 AM EDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
742 AM EDT Wed Oct 19 2022

...New 12Z Aviation Discussion...

.SHORT TERM...
(Today through Thursday)
Issued at 309 AM EDT Wed Oct 19 2022

Another unseasonably cold day is on tap for much of north and
central Georgia. Morning lows will dip well below freezing tonight
with a Freeze Warning in effect until 8 am. Temperatures will
struggle to rise out of the 50s for areas north of I-85. Winds will
be out of the WNW again today at 5 to 10 mph with the occasional
gust to 15 mph.

A freeze watch remains in effect for Wednesday night into Thursday
again as temperatures plummet toward the freezing level for much of
the CWA again. Given the cold temps from the past few nights the
watch will not be upgraded until we can coordinate where the growing
season has ended later this morning.  High temps today will run
around 20 degrees below average, while overnight lows run will run
around 15 degrees below average. Definitely a good day for hot soup.

Clear skies and northwest flow will also present another dangerous
fire day. For more information please reference the Fire Weather
Forecast and use extreme caution when burning.

Vaughn

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 309 AM EDT Wed Oct 19 2022

The mid levels will remain pretty active through the period. A
surface cold front looks to impact the CWA during the early/middle
part of next week.

Broad mid level longwave trough is situated across the eastern
seaboard at the beginning of the period. N/NW flow will begin to
transition to a more zonal pattern by late Friday/early Saturday and
remain in place through early next week. The flow will begin to
shift to the SW, off the GOMEX, ahead of a southern stream
low/shortwave expected to move through late Tuesday into Wednesday.
This energy will kick out ahead of a sharp northern stream longwave
trough expected to move through the CWA during the latter part of
the week.

At the surface, high pressure will dominate most of the extended
portion of the forecast. The high center across the Mid Atlantic
region will begin to push offshore by Friday, leaving a wedge in
place across the SE states through early next week. A cold front
looks to begin moving east of the Mississippi River by early next
week...and then potentially move through mid-week. This front should
bring the next small chance for measurable rainfall...mainly to
northern GA.

There are definitely some timing differences between the GFS and
ECMWF with the mid level systems moving through. The ECMWF also is a
little earlier and drier with the FROPA in the early/mid next week
timeframe.

NListemaa

&&

.AVIATION...
(12Z TAFS)
Issued at 737 AM EDT Wed Oct 19 2022

Clear skies and gusty winds will prevail through the TAF period
tonight. North West winds will be 8 to 12 kts. Elevated winds
should die down in the late afternoon and early evening.

//ATL Confidence...Avi Update...

High on all other elements.

Vaughn

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          32  66  37  70 /   0   0   0   0
Atlanta         33  64  39  69 /   0   0   0   0
Blairsville     26  61  33  66 /   0   0   0   0
Cartersville    28  64  35  70 /   0   0   0   0
Columbus        33  67  39  71 /   0   0   0   0
Gainesville     33  63  39  68 /   0   0   0   0
Macon           30  68  36  72 /   0   0   0   0
Rome            28  64  36  72 /   0   0   0   0
Peachtree City  28  66  36  69 /   0   0   0   0
Vidalia         36  71  40  71 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Freeze Warning until 10 AM EDT this morning for GAZ001>009-
011>016-019>025-027-030>039-041>062-066>076-078>084-089>096-105-
107.

Freeze Watch from late tonight through Thursday morning for
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>085-
089>097-102>109.

&&

SHORT TERM...Vaughn
LONG TERM....NListemaa
AVIATION...Vaughn
Hazardous weather outlook, Oct 19, 5:15 AM EDT, 5 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
515 AM EDT Wed Oct 19 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
515 AM EDT Wed Oct 19 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

A Freeze Warning remains in effect through 10 AM this morning for
north and most of central Georgia. See /ATLNPWFFC/ for more
details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

A Freeze Watch is currently in effect for north and most of central
Georgia Wednesday night into Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

Nearby

Freeze Warnings in Georgia, 2022Every freeze warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.